Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

cold medications and azilect


  • Please log in to reply
3 replies to this topic

#1 noah

noah

    Advanced Member

  • Members
  • PipPipPip
  • 326 posts

Posted 18 December 2010 - 01:47 PM

with cold and flu season upon us I am confused about what medications are safe to take with azilect. The insert that comes with the azilect has a rather stern warning and the info II got from my MD wasnt very helpful. Could you please clarify what cold meds are safe? I usually use nasal sprays to help with congestion are they ok?

thanks

#2 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,496 posts
  • LocationUniversity of Florida

Posted 18 December 2010 - 04:12 PM

The main things to watch are Azilect (rasagline) plus any of the following medications:

meperidine (Demerol);
tramadol (Ultram);
propoxyphene (Darvon, Darvocet);
methadone (Methadose, Dolophine);
St. John's wort;
cyclobenzaprine (Flexeril, Amrix, Fexmid)
dextromethorphan (contained in many over-the-counter cough medicines)

The one in cold medicines is detromethorphan and the concern is a drug-drug interaction. Check with your doc and since there are many to choose from try to avoid this drug-- read labels-- there are many others to choose from...

Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips


#3 CynthiaM

CynthiaM

    Advanced Member

  • Members
  • PipPipPip
  • 404 posts
  • LocationArkansas

Posted 23 March 2012 - 02:43 AM

What kind of problems can occur when taking Tramadol and Azilect? My doctor prescribed Tramadol 100mgs 3 times a day for me yesterday and I am already taking 1mg of Azilect once a day. Neither the doctor or the pharmacy thought there would be any problems. However when I went to the website for Azilect it clearly says not to mix the 2 medications together. Now I am worried about taking both. What should I do?
Thanks.
Life isn't about waiting for the storm to pass......It's about learning to dance in the rain.

#4 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,496 posts
  • LocationUniversity of Florida

Posted 25 March 2012 - 11:21 AM

I would suggest calling your doc as there can be an interaction between MAO-B drugs and pain medications. You should watch for high blood pressure, tremors. confusion, and a host of other possibilities.

Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users